Macular Society
2,086 members962 posts

WET AMD INFO NEEDED !

Hello

I would like some help if possible , My Mother has just yesterday started having injections in her eye for Wet AMD, The doctor told us it would cause some pain and discomfort and this is now the case , Is their any eye Jell or eye drops that can be used to ease this pain after each injection. She has to have another 11 injections for the next year so any help would be appreciated.

Many Thanks

P Kirby

14 Replies
oldestnewest

Hello,

It is important that you check with the eye clinic what they would advise.

In general the injections themselves are not painful. The injection is into the white of the eye and often individuals liken the experience to feeling the pressure of a finger on the white of the eye. If there is pain at this stage, then there is a possibility that the anaesthetic drops may not have been given long enough time to work before the injection was administered.

It is obviously not possible for me to gauge the degree of pain or discomfort that your mother is experiencing after the injection. Essentially she should not really be experiencing anything above mild discomfort. It is always advisable to feedback anything above this and any other concerns back to the eye clinic. Occasionally individuals have an issue with the iodine used to clean the eye before the injection. If this is flagged up as a possibility then there is an alternative that they can use called chlorhexidine.

We have a sheet about eye pain following injections that we could send out to you.

Please ring us for this or if you would like any further discussion.

Our Macular Society helpline number is: 0300 3030 111

Kind regards.

1 like
Reply

Hi

Thanks for this info , I will call the number shown, On the pain /discomfort side of things she was injected last night and since then she has a feeing of stinging like soap in the eye and a feeling of grit when she blinks,

Thanks peter

Reply

Hello,

It is important that you feed this back to the eye clinic as soon as possible. It is possible that they may wish your mother to return to the eye clinic in order to check her eye in case any treatment is required. It is also important that they are aware of any negative repercussions of the injection in case it is something that they can address and guard against in terms of the next injection. Occasionally eye pain can be due to for instance a scratch on the cornea.

Kind regards,

Reply

Ok I will ring the clinic ASAP And see what they say

Thank You

Reply

Hi Peter, the pain your mum has is something I have had too and quite a few of us on here(it is like arc eye if you know what thats like!). Not sure what causes it, maybe the iodine, heavy handed on the eye clamp, dry eye from not being able to blink - probably a bit of all 3.

I asked for extra anaesthetic and gentleness which I think has helped and each successive inj has had less discomfort ( still for about 24hrs after though ). I also take 2 paracetamol before I go for the inj. And rest after with a heat pad (some prefer cold pad).

Hypromellose drops help with the dry eye pain but cant be used for at least 24hrs after the inj - the clinic can give you these if you ask and my gp gives me them on prescription (also available in pharmacy) as I use them daily now.

The Mac Soc advice is always good -any pain should be checked with the clinic asap.

This forum is great and there will always be someone to help/support you and your mum if you need it. The Mac Soc also have great support buddies etc if your mum wants to talk to someone who knows what she is going through, check out their website.

Give your mum a hug and tell her it does get better, and easier, and the inj do work for most people x

Best wishes to you both going forward.

1 like
Reply

Thank You for that valuable Information,. much appreciated

1 like
Reply

Good luck and ring us if you need to discuss anything further.

We are here 9am - 5pm today and 9am - 12 noon Christmas eve.

Reply

Thanks Rosalyn

Reply

I've now had 4 Eylea injections for wet AMD and the after effects vary. The black 'floaters' can vary in size - I've had from pinhead to small marble but are usually gone by the next day.. The gritty feeling can be very painful and, in my case, lasts around 6 hours after the anaesthetic wears off - although with the 3rd injection I had no after effects at all.

The eye unit gave me GelTears, protection for dry eyes, which is extremely helpful in soothing the grittiness and can be bought over the counter.

However the best advice, as previously given, is to go back to your eye clinic if you're really concerned about anything.

Reply

Hi there firstly let me say that I am sorry to hear of the pain your mother is experiencing. Some of the injections can be painful but some are fine I have found that out during my injection history ( 40 inj). To be honest nothing should go into the eye after an injection unless given by an eye doctor but a cold compress not too wet though over a closed eye I have found to be cooling and can relief a bit of pain. Can she take paracetamol? This too has helped.

Kind regards

Reply

Ask them to washout her eye right after the injection.

Reply

My consultant has told me not to put anything in my eye for at least a week after the jab. you may place a cold wet lint-free pads dipped in cooled boiled water.t isvital to keep the eye sterile for at least a week so no swimming either.

2 likes
Reply

Hello, I, too have had pain after an injection. I find that by using excessive amounts of eye drops helps. I also ask the doctor to rinse my eye thoroughly after the injection. Hope this helps.

Liz

Reply

Only my 1st injection incurred discomfort but this was mainly from what I learned was the iodine wash forming scratchy crystals. Lots of eye drops helped with the more viscous stuff for nighttime.

Reply

You may also like...